MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FUNDUS GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; FUNDUS GRASPER
Model Number 478058-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting broken jaws, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fundus grasper instrument was analyzed and found to have the clevis broken, allowing the clevis pin and grip assembly to fall off.Broken piece from clevis ear was missing approximately 0.39" x 0.18".Material was not returned.The clevis pin (0.18" x 0.06") and both grip tips (0.95" x 0.19") was also not returned as a result of the broken clevis.The complaint regarding broken jaws was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.This complaint is reportable malfunction event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the fundus grasper instrument had broken jaws.The procedure was completed with no reported injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: at the end of the procedure the fundus grasper instrument got caught at the cannula and the customer used force to pull it out.The instrument jaws were broken and unknown if it was interoperative or broke while being docked.The instrument was inspected prior to use.The instrument was thoroughly checked, and all pieces were present, no fragments fell into the patient.There was no harm or injury to the patient.

Brand Name
SINGLE-SITE
Common Device Name
FUNDUS GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16354427
Report Number2955842-2023-10622
Device Sequence Number6270211
Product Code NAY
UDI-Device Identifier00886874113622
UDI-Public(01)00886874113622(10)N10210823
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478058-04
Device Catalogue Number478058
Device Lot NumberN10210823 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown